Prednisone and eyesight

I want to thank everyone for all the good advice that everyone have given me regarding my brother-in-laws condition. He has been on the Prednisone now for 3 weeks and he is starting to get better. All his levels have started balancing; Albumin, Creatinine, Potassium, etc.

I have another question:
Did anyone have eyesight problems while on the Prednisone? Mark is complaining that his eye sight is a little foggy, like he is seeing through a watery film.

Report post

4 replies. Join the discussion

Hi Clio
Yes I did expierence the blurry vision. There are two causes that I know of. Blurry or foggy vision is a side effect of almost every med I am on. Also if he has swelling on his face from the Pred. it causes you to feel like you cant see down due to the puffyness of the cheeks. It takes a while but most side effects will subside. Also I suggest a routine visits to the eye doctor. Prednisone can cause glaucoma, cotaracts, and so on. I have my eyes checked every three months.
Take care
ALE

Report post

You should have your brother in law, see the eye doctor. My son who is 4 has ns/mcd, and was on predisone for 9 months, we weaned him off slowly, and then he started having headaches, I took him to the eye doctor, he was diagonsed with Pappallademia, (fluid on the brain) caused from coming off off the predisone. He has had two lumbar punctures, and he is seeing the neurlogist again tommorw. I was not told this could be a side effect of the medication, until this happened. Please have him see the eye doctor.

Report post

Our daughter has not had any side effects of the pred (and pulse steroids) but we see the eye dr. every six months for a check up. Suggest that your brother in law go and establish a baseline so they can monitor his long term effects on the drug.
Good luck!!!
a

Report post

My 3 yr old has been diagnosed with MCD. She has been on prednisone for 2 years now. She has been rubbing her eyes a bit more lately, especially while watching TV. We suspect this is because she rarely blinks her eyes. We have been washing her face with water (splash water so that eyes get cleaned as well) a bit more frequently and this helps temporarily.

Her nephrologist had warned us about prednisone causing cataract when used for long periods (more than 2yrs).

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders